403: Reduce - Reuse - Reanimate (Reduce - Reuse - Reanimate)
([personal profile] 403 May. 7th, 2016 06:30 pm)
After learning in mid-March that my liver was markedly unhappy after six-ish months of danazol, I decided to give the Mirena IUD a try. It was installed on 3/23, and the bodily attempts to expel the foreign object had eased off after about a week. Quick summary of my experience so far:

Pro's:
* Haven't had a period since
* Not susceptible to drug interaction with modafinil

Cons:
* Took a month to stop spotting
* Allowing my ovaries to try to operate according to normal cycles has resulted in moderately increased depression, and more fragile emotional state
* Um, ow?
* No really, ow. I hurt extra after physiotherapy exercises that work the lower abdomen. And after (mostly not during) sex.

After a few weeks of that last one, I complained to my OB/GYN, who ordered an ultrasound to see if my IUD had moved out of place. Got the exam 2wks later (yesterday) with same-day results. Annd.. Unimpressed. The first thing my ovaries seem to have done when left to their own devices is develop a cyst. It's not immediately clear whether it's a malfunctioning follicle or something endometriosis-related. (Taking my history into account, the OB/GYN's bet is endometrioma. Wheee.)

This marks four weeks of abdominal pain being part of my daily routine. "Normal" ovarian cysts typically resolve themselves within six weeks, so if I'm still experiencing problems by 5/20 I'll ping the doctor again. If ultrasound scheduling is the same as this past time, I'll get an appointment for two weeks out, and by the time of imaging I'll have hit the 8-week mark. Best practice guidelines recommend more active treatment at that point.

Being poked and prodded for the ultrasound has ratcheted my pain level up to the point where OTC medications are not adequate, and it's lingering.

All I wanted when this saga started was to experience less pain, goddamnit.
Tags:
vladdraculea: Rainbow Autistic Pride lemniscate over the black, grey, white, and purple stripes of the Asexuality Pride flag (Default)

From: [personal profile] vladdraculea


Yeah, my doctor warned me that there is a small possibility that my MirenaIUD might cause me to have more — not less — ovarian cysts. 😟 But that beats the other symptoms of endo and of course the possibility of endometrial cancer. 😱

I couldn't get back on modafinil because the price almost doubled in the few years since I was last on it. So now I'm drinking lots of coffee to manage the side effects (mainly fatigue and vasodilation) of the guanfacine I'm trying out for ADHD. Eventually, depending on how much guanfacine I end up having to take to notice any improvement in my executive function, I may also have to go on something like Concerta or Adderall, assuming that one of those doesn't turn out to have intolerable side effects.

ETA: I just remembered something that might be relevant about endometriosis and modafinil (though for all I know, as likely not): as I recall, when I was on modafinil along with thyroid hormone (but not when I was taking it *without* thyroid hormone) my endometriosis pain went through the roof. (I was taking liothyronine off label for depression. It didn't work and, like the dexedrine I'd taken back in the late 1990s, it made me irritable and anxious, so I quit taking it. This was a few years ago.)

But when taking modafinil again recently (a few weeks ago for a couple of weeks) it did make my endo pain a bit worse, but not hugely so. So Idk: maybe it's just something unique about my body, but for all I know, I'm not the only one.
Edited (Just remembered something) Date: 2016-05-10 05:38 pm (UTC)
.

Profile

403: Listen to the song of the paper cranes... (Default)
403

Most Popular Tags

Style Credit

Expand Cut Tags

No cut tags